Multiple Sclerosis and Hair Loss?

(female)
I have noticed that my hair is breaking off. There are several pieces of hair that are only two inches long on the top of my head. I color my hair to cover the gray, but I am also on several medications. I was diagnosed with MS in 2003. Do you have any thoughts on what could be causing this?
Thank you.

Look at the medications that you are using for the cause of your hair loss. Some medications used in treatment of multiple sclerosis (like mitoxantrone) can cause mild hair loss. Speak with your doctor about them.

Tags: multiple sclerosis, ms, hairloss, hair loss, mitoxantrone
Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments1

  1. j. smith
    j. smith says:

    I have MS and had a bout of hair loss and was taking Copaxone at the time.(for almost 1 year)When I inquired about hair loss with the drug company they said that hair loss was very rare however I heard from many other Copaxone users that they too were having hair loss. I quit the drug (not because of hair loss but because I can no longer afford it)However in the following two to three months I noticed equal length hairs all over my head about 1 to 1&1/2 inches in length.(amidst my long hair) My hair is all coming back. So I cannot say for sure it was the drug however my own personal experience leads me to believe it very well may have been the drug. I also use Nioxin hair products which help.

    Reply

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =